Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have lower leg pain. Suffered Dengue. Taking Methylcolamin. Suffered radiating pain from heel till shoulder. Medication?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Male, Age 43, Lower leg pain since 3 months. Pain in calf, lower leg ( above heel).
Past history: PTCA with stenting 6 yrs back. Suffered by Dengu 3 months bck but recovered fast.
Identified Vit D deficinety 45 days back ( 17 ng/ml) , Vit B12 test normal eventhugh lower side. (268).
Having Shel cal CT since 2 months.
Methylcolamin 1500/day & Vit D ( 65k per week) since one month.
RA factor test done and negative. Diabetis test done and no diabetis.
Ruled out for sciatica (thro MRI scan) and ruled out Arterial block thro color dopler scan.
No improvement in leg pain eventhough little improvements on and off.
Last one week specifically heel pain and yesterday night suffered by radiating pain form heel till shoulder. Identifiable pain in both heel and tibialis anterior pain), as well as calf pain.
Should I go for any further test, x-ray etc to identify exact problem?
I find prob lems in foot/heel and the same transforms pain on tibialis and calf,
Please advsie. Is any additional medicines required?
Posted Fri, 11 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer:
Pain seems to be part of tendinitis.

Detailed Answer:

Your lower leg pain and heel pain seems to be part of tendinitis. However I suggest you to get serum uric acid level checked out.
Beside your current medication you can take oral anti-inflammatory medications (such as Ibuprofen, Aleve, or Motrin) to relieve symptoms of pain and also calm the inflammation.

I also suggest you to try the following-
* Rest to your lower leg and feet and avoid involving in activities that produces pain
* Ice packing of the painful area once in 2-3 hours. Ice will help calm the inflammatory response and stimulate blood flow to the area.
* Moist heat fomentation before activities, gentle heating can help loosen the muscle. Apply a heat pack to the groin prior to stretching or exercising.
* Physical therapy may speed up the recovery process. Therapeutic modalities such as Ultrasound, Massaging and specific exercises will be helpful.
* Gentle massage of the painful area with a painkiller gel may also provide good pain relief.

I do hope that you have found something helpful and informative and I will be glad to answer any further query.
Take care.

Above answer was peer-reviewed by
Follow-up: Have lower leg pain. Suffered Dengue. Taking Methylcolamin. Suffered radiating pain from heel till shoulder. Medication? 1 hour later
Seerum uric acid test also done and concluded normal.

Just to clarify, My pain multiplies when I stand more than one minute, or walk more than 10 minutes. However, I am slim, no overweight.
I am an regular swimmer, should I continue swimming?
Much worried, since off late ( 1 week) it radiations till head..

Please suggest me specific NSAID with dosage and period.

Answered by Dr. Saurabh Gupta 41 minutes later
Brief Answer:
You can continue swimming

Detailed Answer:
You can continue swimming. It is good exercise and relieves pressure over joint.
Do not worry too much, follow the advice given by your doctor. You can take nonsteroidal anti-inflammatory drug(NSAID) like ibuprofen( motrin) 400 mg after food as and when required( do not repeat a dose before 6 hours) to reduce pain and inflammation.

wishing you speedy recovery...
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor